Couldn't find what you looking for?

TRY OUR SEARCH!


One friend of mine started to use NuvaRing for birth control. She told me that NuvaRing is ring which she implants into her vagina once a month. Then it protects her of unwanted pregnancy during whole month. Also she told me that might help her with weight loss. I wonder if that is true, because I know most of contraceptive pills react opposite, with weight gain.

Loading...

I don't know what to tell you about this one since I have tried so many different birth control pills and for every one of them, I have heard that birth control that doesn't make you gain weight. Well, I don't know why I got so fat when I was using all of those, like Yasmin, Yaz, etc. I gained so many pounds in very short time. Also, I felt really emotional and I was not able to stand my periods like I used to before.  My good friend also told me about those pills, that they can help me maintain my weight or lose it, I don't know. Maybe I will try, but if those don't work as others didn't, I will go back to condoms. I think that every pill works differently for us.   

Reply

Loading...


NuvaRing is a soft flexible ring that is approximately two inches in diameter. The ring is worn in the vagina for three weeks, and it is then removed for one week. The menstrual period will usually occur during this week when is removed. NuvaRing contains a combination of estrogen and progestin hormones similar to the hormones used in most birth control pills. The primary difference between those is in the method by which the medication is delivered into the body. The hormones contained within the ring are absorbed continuously, directly into the blood stream through vaginal wall. With NuvaRing birth control weight gain may occur but is usually limited to a few pounds. We have no cases of weight loss yet. Anyway, reactions to any method of birth control will vary from person to person. For some woman the reaction will be beneficial but others may find them detrimental. For instance, acne may improve for some, but worsen for others, probably like weight loss.
Reply

Loading...

HA! Well for me personally, I gained weight with it, and my boobs grew from a small B to a large C. I only gained 10 pounds at the most though. Also, I always had an irregular period, and the nuva ring made it come like clock work and it seemed to make my cramps a lot better too!
Reply

Loading...

I have had weight loss. I started early may and it is now late october. Since starting BC I have lost 14 pounds. I have not noticed a loss of more than 1 pound a week. I will level off eventually, I think. It seems to be an all around loss, not just from one area. So there is a case of weight loss. My doctor wasn't worried about it since she has seen cases of weight loss with this type of BC. In the end it all goes down to it will effect everyone differently.
Reply

Loading...

I have also experienced weight loss - around 8 lbs in two months. Mostly around the mid-section, and the boobs have gotten much bigger - from large-A to mid-B. Last time I was on BC (Ortho-Novum 7/7/7 about 6 years ago) I had gained about 15 lbs - went from 130 to 145 in less than 3 months - but I was 17. When I stopped taking it years later, the weight came off in less than 6 months with no changes to lifestyle or diet. So I was expecting the same with this method. But with the help the ring has provided with heavy flows, really long periods and cramps - I would keep taking it even if I gained 15 lbs.
Reply

Loading...

I started using the Nuvaring in December, and it's now almost March. I didn't really notice a weightloss with it since I had just given birth an was supposed to lose weight. But, now that I have stopped using the Nuvaring for 2 weeks, I have gained 3lbs with the same diet and exercise. I guess it could have helped with weightloss. Also, my breasts seem smaller now.
Reply

Loading...

I just started Nuvaring about a week ago, so I know that is not long enough to really know, but I have noticed a drastic loss of appetite. I don't feel full, but I feel really apathetic toward food. That's how I found this site; I was checking to see if that is normal.
Reply

Loading...

I just finished my first month on the Nuvaring and have lost about 8 lbs already. I was actually concerned when this started happening because I was expecting the opposite. My appetite also decreased dramatically, but I still tried to eat because I knew I should. I was about 30 lbs over weight to begin, and I have to say I am kind of excited about this side effect, as long as it stops eventually.
Reply

Loading...

I just started the nuva ring the other day, and I was reading about some women who experienced the dramatic weight gain..and now I am terrified. I have been struggling with weight for a long time and I am hoping that I will experience the opposite
Reply

Loading...

I have used Nuva Ring for about a year and a half. It has been wonderful. I did experience some PH unbalances at first. I have always been slim, however I usually had to work at it. Although I have pretty much maintained my weight...perhaps lost 5 lbs...I dont work out and I eat ice cream and mac n'cheese pretty much everyday...so I personally consider my weight maintenance and fluctual loss to be the birth control. Some problems with pimples...but by far the best birth control I have ever used...not moody, no weight, shorter period. Genius!
Reply

Loading...

I have been on the Nuva Ring for over 2 years. I lost about 25 pounds during those 2 years. When I went off the ring once before, I gained about 5-10 pounds. I went back on it shortly after and lost the 10 pounds. I am back off the ring for the past 2 months and have gained the 10 pounds back. I think this may be the result of the Nuva Ring?
Reply

Loading...

Ok here's my history:

yasmin - mild weight gain, mood swings (severe as a codine overdose), difficulty focusing on mental tasks, difficulty making quick value judgements. unpredictable period. increased libido.

orthro evra "the patch" - mood swings for the first 3 months but not as bad as yasmin. moderate weight gain (10-15lbs). hot flashes. MASSIVE ACNE. unpredictable period. apathetic "brain cloud" effect. you lose a lot of libido and feel like you're in a haze. allergic reactions to adhesive.

nuvaring
- weight seems to stay the same. no mood swings. better complexion. mild to no mental side effects. Some speech impediments and value judgment side effects a week before menses. periods come like clockwork. low libido.

I've been on yasmin about 6 months, orthro evra for 2 years, and nuva ring about 3 years now. My only regret is that all of these birth control methods stunt libido and creative productivity. Its hard to explain but its like a slow draw on your energy until you reach an equilibrium. There's also this "brain cloud" effect that seems to have an effect on speech. I'm very aware of my body and effects that are natural versus unnatural.

Although I dont recommend going off treatments to compare the differences, theres something to be said about knowing thyself. Too many women get talked into these treatments without knowing the full extent of what they're signing onto. For instance, some birth control pills have permanent effects upon libido and the patch is linked to cervical anomalies . Out of all the options nuvaring (for me) had the mildest effects.
Reply

Loading...

I have struggled with anxiety, panic attacks and eating disorders since i was 14 years old (i am now 25) and when i asked my doctor about birth control she insisted that nuvaring would not cause changes in my mood and would not make me gain weight....I just started using nuvaring yesterday and am already paranoid because of all the weight gain stories i have read on the internet about birth control.... I eat extremely healthy like soy and tofu and drink only water and exercise and walk everyday, I really don't think that i would gain weight or change my mood from this....Does anyone know how soon i would expect to experience mood changes or weight changes from using nuvaring?
Reply

Loading...

I also have experienced a noticeable decrease in appetite while on Nuvaring--it's one of the side effects I notice the most. Food just doesn't seem as stimulating anymore, and I've always been a good eater. I started using it about 1.5 years ago, stayed on it for about 6 months, then stopped for a few months. After stopping I felt like I couldn't eat enough to satisfy my hunger! I wonder if this is in part due to it causing slightly increased insulin resistance? I don't gain or lose weight easily, but I did definitely lose about 5 pounds while on Nuvaring, the first time, and now that I'm on it again. I think the weight loss was largely a result of the appetite loss.
Reply

Loading...